An algebraic approach to dynamic optimisation of nonlinear systems: a survey and some new results

File Description SizeFormat 
survey.pdfFile embargoed until 29 November 2019500.48 kBAdobe PDF    Request a copy
Title: An algebraic approach to dynamic optimisation of nonlinear systems: a survey and some new results
Authors: Sassano, M
Mylvaganam, T
Astolfi, A
Item Type: Journal Article
Abstract: Dynamic optimisation, with a particular focus on optimal control and nonzero-sum differential games, is considered. For nonlinear systems solutions sought via the dynamic programming strategy are inevitably characterised by partial differential equations (PDEs) which are often difficult to solve. A detailed overview of a control design framework which enables the systematic construction of approximate solutions for optimal control problems and differential games without requiring the explicit solution of any PDE is provided along with a novel design of a nonlinear control gain aimed at improving the ‘level of approximation’ achieved. Multi-agent systems are considered as a possible application of the theory.
Issue Date: 1-Jan-2019
Date of Acceptance: 8-Nov-2018
ISSN: 2330-7706
Publisher: Taylor & Francis
Start Page: 1
End Page: 29
Journal / Book Title: Journal of Control and Decision
Volume: 6
Issue: 1
Copyright Statement: © 2018 Northeastern University, China. This is an Accepted Manuscript of an article published by Taylor & Francis in Journal of Control and Decision on 29th Nov 2018, available online:
Sponsor/Funder: Commission of the European Communities
Funder's Grant Number: 664639
Publication Status: Published
Embargo Date: 2019-11-29
Online Publication Date: 2018-11-29
Appears in Collections:Faculty of Engineering
Electrical and Electronic Engineering

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Creative Commons